Alert archive / New York / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 111, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Sep 21, 2000, 6:24 AM EDT for 4 counties in New York. It was in force for 66 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Sep 21, 2000, 6:24 AM EDT (10:24 UTC)
- Expired
- Sep 21, 2000, 7:30 AM EDT
- In force
- 66 min
- Issued by
- NWS Albany, NY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Albany County, NY, Columbia County, NY, Greene County, NY, Rensselaer County, NY
The radar
The Albany radar (KENX), 20 km from the middle of the area, began a volume at 10:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 21, 7:00 AM EDT | Thunderstorm Wind | Rennselaerville, NY | |
| Sep 21, 7:00 AM EDT | Thunderstorm Wind | Schenectady, NY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 10.4 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1807 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KALY 211026
SVRALB
NYC001-021-039-083-091-093-115-211130-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
624 AM EDT THU SEP 21 2000
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ALBANY COUNTY IN EAST CENTRAL NEW YORK
NORTHERN COLUMBIA COUNTY IN EAST CENTRAL NEW YORK
NORTHERN GREENE COUNTY IN EAST CENTRAL NEW YORK
RENSSELAER COUNTY IN EAST CENTRAL NEW YORK
SOUTHERN SARATOGA COUNTY IN EAST CENTRAL NEW YORK
SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK
SOUTHERN WASHINGTON COUNTY IN EAST CENTRAL NEW YORK
* UNTIL 730 AM EDT
* AT 623 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM ROTTERDAM JUNCTION TO WINDHAM...
MOVING EAST AT 55 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
ALPLAUS AND BURNT HILLS AT 630 AM EDT
ALBANY AND CLIFTON PARK AT 635 AM EDT
SCHENECTADY AND NISKYUNA AT 640 AM EDT
COHOES AND EAST GREENBUSH AT 640 AM EDT
CASTLETON-ON-HUDSON AND RAVENA AT 645 AM EDT
AVERILL PARK AND COXSACKIE AT 650 AM EDT
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS WITH DOWNED
TREES AND POWER LINES. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM
PASSES.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE3 TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4293 7415 4254 7415 4223 7447 4236 7344
4267 7329 4307 7328What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 21, 2:00 AM EDT, 4 hours 24 minutes earlier.
Area forecast discussion, Sep 21, 2:00 AM EDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 200 AM EDT THU SEP 21 2000 .DISC...FRONT MAKING FAIRLY QUICK PROGRESS EWRD...HOWEVER IS LOOSING ITS CONVECTIVE PUNCH WITH STBLZG AIRMASS AND SLOWLY WEAKNG UPPR LVL SUPPORT. ATTM IN 1ST ISSUENCE OF WRKZFP...LEFT MENTION OF TRW IN WRN ZONES ONLY...AND AM EVEN QUESTIONING THAT. WILL WAIT TIL LAST MINUTE TO DECIDE ON THAT. OTHER THAN THAT...FRONT SLIDES THRU DURG THE MRNG HRS WILL PCPN OVRWITH BY NOON OUR AREA...HOWEVER CLDS WILL LINGER SOME. WSTRN ZONES WILL SEE THE HIGHS NEAR TIME OF FRNTL PASSAGE WITH DOWNHILL TREND THEREAFTER. ERN ZONES WILL BE A BIT TRICKIER TO WORD AS WITH LATER FRNTL PASSAGE AND SOME SS IN DOWNSLP AREAS...HIGHS WILL BE FROM MID MRNG THRU THE VERY EARLY AFTN HRS THEN DROP. WRN ZONES WILL WORD AS EARLY HIGHS AND EASTRN ZONES WILL PROBABLY JUST SAY HIGHS. TONIGHT CLRG AND COOL. FRI...MSTLY CLR AND COOL. FRI NITE INCRG CLOUDS WITH THE POSSBLTY OF SOME LITE PCPN FAR NWRN ZONES IF YOU WERE TO BELIEVE THE ETA. COULD VERY WELL SEE A BIT OF LITE RAIN SPREAD THRU NEAR DAWN AND EAST INTO VT BY MID MRMG SAT IF THIS COMES TRUE. NGM/SEF A BIT SLOWER AND AVN BRINGS IN THE MSTR HOWEVER DOESNT DROP ANYTHING OUT OF THE CLD DECK. AM LEANING TOWRD DRY...HOWEVER WILL AWAIT BTV AND BGM THOUGHTS TO MAKE FINAL DECISION. SUN NITE LOOKS LIKE A NEAR REPEAT OF LAST NIGHT AND EARLY THIS MRNG. WILL BE SENDING ANTH SET OF WRK ZFP AFTER CHURNING THRU THE DATA A BIT MORE AND VISUAL COOR WITH SURRDG OFFICES. ZONES GIVE OR TAKE A FEW AROUND 330-345 AM. .ALY...NONE. CERNIGLIA
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 5:32 AM EDT | Severe Thunderstorm Warning | ALY | Fulton, Herkimer, Montgomery, Schenectady, Schoharie | 58 min |
| Sep 21, 5:51 AM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Warren | 39 min |
| Sep 21, 6:24 AM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Schenectady, Washington | 66 min |
| Sep 21, 6:39 AM EDT | Severe Thunderstorm Warning | ALY | Warren | 36 min |
Nearby
Severe Thunderstorm Warnings in New York, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.